MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/085
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a white looking powder was found on the balloon cuff of the tubes.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: this mdr was generated under protocol b10010116, as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.Twenty samples were returned for evaluation.The samples were received in unused conditions within original package.The returned samples were visually inspected at 12 to 16 inches and normal conditions of illumination.While spots condition found on cuff in the twenty samples and the white spots stuck on the tape.The reported issue was confirmed.A retrospective review was conducted to understand if a trend could be identified on the reported failure mode.The results showed that, with the information available of the reported complaints, the manufacturing date on the affected lots were for a period between november 2019 and june 2021; therefore, this was considerate an isolated condition that needs to be escalated to formal investigation to identify the root cause.An alert was generated as an awareness notification about white powder in the cuff.This alert was placed in the molding and assembly line.A non-conformance report was opened to investigate the presence of white powder in the cuff.A supplier corrective action request was opened for the supplier to investigate the raw material as a potential variable in the presence of the white powder.

Brand Name
PORTEX ENDOTRACHEAL TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16841287
Report Number3012307300-2023-04778
Device Sequence Number15175774
Product Code BTR
UDI-Device Identifier15019315022357
UDI-Public15019315022357
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model Number100/199/085
Device Catalogue Number100/199/085
Device Lot Number3962921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date04/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown